Methylprednisolone Side Effects In Patients With Pompholyx?

Illustration of Methylprednisolone Side Effects In Patients With Pompholyx?
Illustration: Methylprednisolone Side Effects In Patients With Pompholyx? dermnetnz.org

Hello, thank you for answering my previous question regarding pomfoliks. Now I want to ask again about the methyprednisolone drug that I have taken for the past 1.5 months. Are there any side effects from the drug? Because lately I often feel weak and nauseous. And is consumption for 1.5 is considered normal or is it excessive (old)? Because my doctor spkk gave me a gradually lowered dose. thanks.

1 Answer:

Hello Anyastasiapn,

Methylprednisolone is a corticosteroid drug that is used to suppress the body's immune system and reduce the inflammatory process. This medication is often prescribed for cases where an allergy is suspected. Methylprednisolone in high doses is very beneficial in reducing the symptoms of pompholyx you are experiencing. However, giving this drug in high doses and in the long term certainly has some side effects, namely:

Gastric irritation. Usually complained of nausea, heartburn, vomiting, if it causes injury to the stomach, complaints of vomiting of blood and melena can occur (defecating with black, sticky watery like asphalt liquid). Acne Increased risk of infection Swelling of the face (moon face) Hypertension Depression and anxiety disorders Decreased bone density (osteoporosis) Menstrual disorders Hyperglycemia etc. Due to the many side effects of this drug, its use should not be arbitrary and should only be on the doctor's instructions. The use of high and long-term doses of drugs should not be stopped suddenly because it can cause withdrawal symptoms (withdrawal symptoms) such as nausea, weakness, lack of appetite, diarrhea, etc. Doctors usually do a tappering-off dose of the drug (gradually reducing the dose of the drug) so that the body can adjust to the conditions and levels of corticosteroids in the body. The use of drugs for 1.5 months is still considered normal because many sufferers of other diseases have to take the drug for 3 months, 6 months, even 1 year.

In taking the drug Methylprednisolone you should:

Take medication after meals or with meals to reduce nausea. Do not reduce or take more than the dose prescribed by your doctor. Limit consumption of salt. When treating with other doctors, you should always tell that you are taking methylprednisolone for a certain amount of time. If you experience symptoms such as red rashes, itchy rashes on the skin; complaints of blurred vision; infections that don't go away; moon face; melena, immediately consult a doctor. That's all the explanation from me, hopefully it's useful.

Dr. Saphira Evani

: by

Related Question

The Right Eye Is Blurry And See Curved Writing?

The Right Eye Is Blurry And See Curved Writing?

(11 months ago)

Excuse me sir, it’s been a few months my eyes are right if I see blurred and slightly tilted writing and also at the top there is a kind of shadow, so it’s different fr... Read more

3 Week Old Baby’s Legs Are Bent Inward?

3 Week Old Baby’s Legs Are Bent Inward?

(1 year ago)

Hello, I just have a baby for about 3 weeks … but my baby’s legs are a bit bent in. Is that a natural thing or does it need medical treatment?... Read more

The Cause Of Someone’s Menstruation Is Not Smooth?

The Cause Of Someone’s Menstruation Is Not Smooth?

(12 months ago)

Hello, I am a wife who has had miscramas. At the moment I am having periods that are not smooth, she said that there are cysts. At this time I was given NORESTILtp medication after... Read more

Leave a Reply

Your email address will not be published. Required fields are marked *